Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 23, 2008, 4:33 AM MST. It took effect at Feb 23, 2008, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 4:33 AM MST (11:33 UTC)
- In effect from
- Feb 23, 2008, 11:00 AM MST
- Expired
- Feb 23, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 231133 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 433 AM MST SAT FEB 23 2008 NMZ005-010>013-016>021-026-240000- /O.NEW.KABQ.WI.Y.0012.080223T1800Z-080224T0000Z/ NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 433 AM MST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. GUSTY WINDS FROM THE WEST NORTHWEST WILL RAPIDLY DEVELOP JUST BEFORE NOON ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE EAST CENTRAL PLAINS. WINDS WILL STRENGTHEN BETWEEN 25 TO 35 MPH BY EARLY AFTERNOON WITH GUSTS REACHING 50 MPH IN MANY LOCALES. LOCALLY HIGHER GUSTS MAY EXIST ALONG SUMMITS...BELOW CANYONS...AND THROUGH MOUNTAIN PASSES. WINDS ARE THEN EXPECTED TO QUICKLY DIMINISH AFTER SUNSET THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
1 follow-up statement
000 WWUS75 KABQ 240020 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MST SAT FEB 23 2008 NMZ005-010>013-016>021-026-240130- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-080224T0000Z/ NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 520 PM MST SAT FEB 23 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:54 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 23, 2:54 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 AM MST SAT FEB 23 2008 .DISCUSSION... CURRENT MAPS...SHORTWAVE SHOWING UP NICELY AS IT SWINGS EASTWARD IN SHEARING FLOW UNDERCUTTING BASE OF COMPLEX HIGH AMPLITUDE TROUGH CENTERED ON THE GULF OF ALASKA. SHORTWAVE JUST PUSHING ACROSS THE NORTHWEST MOUNTAINS RIGHT NOW...AS NEXT BIG SYSTEM INBOUND SHOWING UP WELL ON OVERHEAD IMAGERY JUST OFF CENTRAL CALIFORNIA COAST. SKINNY RIDGE IN BETWEEN PACIFIC SYSTEM AND SHORTWAVE OVER NORTHERN END OF THE STATE IN IMMINENT DANGER OF BEING MASHED DOWN AS PACIFIC SYSTEM HEADS FOR A DAYTIME LANDFALL TODAY OVER SAN FRANCISCO BAY. AS SHORTWAVE MOVES THROUGH...SNOW FOCUS SHIFTS FROM WESTERN THIRD OF THE STATE TO THE NORTHERN TIER ALONG THE COLORADO BORDER. FAIRLY WARM OVERNIGHT TEMPERATURES WILL LIMIT SNOW ACCUMULATION...OR KEEP IT ALL RAIN...IN VALLEYS...AND RESTRICT AREAL COVERAGE TO THE HIGHER PEAKS. GUSTY SOUTHWEST FLOW ALREADY UNDERWAY THROUGH THE SACRAMENTOS AND GUADALUPES...AND THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN. MODELS...GOOD CONSENSUS PLAUSIBLY MOVES WEAK RIDGE OVER NEW MEXICO THROUGH THE DAY TODAY AND INTO TONIGHT...AHEAD OF LARGE CALIFORNIA WEATHER SYSTEM THAT WILL ENCROACH INTO NORTHERN NEW MEXICO BY LATE SUNDAY. SYSTEM SHOULD HAVE SHEARED OUT INTO OPEN WAVE...ASSURING MORE RAPID PASSAGE EASTWARD INTO THE SOUTHERN PLAINS BY MONDAY. HIGH AMPLITUDE RIDGE BUILDING IN FROM TROPICAL EAST PACIFIC TO THE YUKON TERRITORY IN NORTHWEST CANADA NOW LOOKING LIKE IT WILL HAVE MUCH EASIER TIME SLIDING EASTWARD INTO NEW MEXICO ON TUESDAY...AS PERSISTENT GULF OF ALASKA SYSTEM KEEPS SENDING PARADE OF WAVES THROUGH THE FLOW TO CRUSH DOWN THE RIDGE...WITH LITTLE SUCCESS THIS FAR SOUTH...AND STATE WILL REMAIN UNDER MEAN RIDGE PATTERN FOR THE REMAINDER OF THE MONTH. SHORT TERM...TODAY AND TONIGHT...SHORTWAVE NOW DEPARTING THE WEST AND SWEEPING ACROSS THE NORTH WILL SHIFT SNOW FOCUS TO NORTHWEST MOUNTAINS AND SANGRE DE CRISTOS...WITH SPILLS INTO THE NORTHEAST HIGHLANDS THIS MORNING...BUT RAPID MOVEMENT OF SHORTWAVE TO TEXAS PANHANDLE BY EARLY AFTERNOON WILL BRING SNOWFALL TO AN END. WILL ALLOW NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS WINTER WEATHER ADVISORY TO DROP PRETTY MUCH ON SCHEDULE THIS MORNING...AND CONTINUE THE ADVISORY THROUGH THE AFTERNOON TO COVER LINGERING SNOW AND TRAVEL PROBLEMS FOR NORTHWEST MOUNTAINS...UPPER RIO GRANDE VALLEY...AND SANGRE DE CRISTOS THROUGH THE AFTERNOON AS CURRENTLY WRITTEN. COLD FRONT SWEEPING SOUTHWARD FROM DEEPENING SURFACE LOW OVER WESTERN KANSAS WILL BRING GUSTY WINDS BACK TO LIFE OVER THE EASTERN PLAINS...AND WILL HOIST WIND ADVISORY FOR THIS AFTERNOON FOR THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER TO COVER...AND CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 40 CORRIDOR WILL BE COVERED BY RED FLAG WARNING THIS AFTERNOON FOR THE EASTERN PLAINS. LESS WIND EXPECTED FOR EASTERN UNION AND HARDING COUNTIES...THUS WILL LEAVE THIS SPOTS OUT OF ADVISORY COVERAGE THIS ROUND. SURFACE HIGH BUILDING IN TONIGHT UNDER THE RIDGE WILL BROADLY DROP CLOUD COVERAGE A NOTCH FOR ALL BUT THE NORTHERN TIER...WITH NORTHWEST FLOW CONTINUING OVERNIGHT. SURFACE TEMPERATURES WILL DROP A FEW DEGREES BELOW SEASONAL NORMS UNDER CLEARING SKIES. LONG TERM...SUNDAY THROUGH TUESDAY...CALIFORNIA SYSTEM IN PROCESS OF SHEARING RAPIDLY EASTWARD FOR QUICK JOURNEY ACROSS NORTHERN NEW MEXICO ON SUNDAY...WITH ANOTHER 2 TO 4 INCHES OVER THE NORTHWEST MOUNTAINS ON CHAMA TO EL RITO AXIS...LESSER AMOUNTS TO EITHER SIDE...THROUGH SUNDAY NIGHT. NEXT COLD FRONT DROPPING SOUTHWARD WILL BOOST WEST WIND SPEEDS AGAIN ON SUNDAY AFTERNOON. INTO MONDAY...TROUGH NOW WELL EAST OF THE STATE...WITH ANOTHER COLD PUNCH SINKING SOUTHWARD AS SURFACE LOW DEEPENS OVER HEART OF TEXAS. GUSTY WINDS OF LATE SUNDAY WILL BECOME EVEN GUSTIER...AND ANTICIPATE CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING OVER THE EASTERN PLAINS. DIGGING TROUGH WILL MOVE EAST SLOWLY...AND KEEP SPEEDY NORTHWEST FLOW ALOFT OVER NORTHEAST CORNER OF NEW MEXICO FOR THE DAY FOR ENHANCED CLOUD COVERAGE AND A QUICK SHOWER OR TWO PASSING THROUGH IN THE STEERING FLOW. INTO TUESDAY...KICKER SHORTWAVE MOVING FROM NORTH TO SOUTH ACROSS EASTERN HALF OF THE FORECAST AREA WILL DO THE LAST OF THE DAMAGE WITH THE DIGGING TROUGH...AND ONE LAST BLAST OF CLOUDS AND SHOWERS BEFORE THE RIDGE BUILDS EASTWARD IN EARNEST BY LATE TUESDAY. WITH THE RIDGE...CLEARING SKIES...BROAD WARMING TREND...AND LATE WINTER TREND TO ABOVE NORMAL TEMPERATURES THROUGH REMAINDER OF THE WORK WEEK. SHY && .AVIATION... SCATTERED TO WIDESPREAD AREAS OF MVFR AND PATCHY AREAS OF IFR CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO THROUGH MID TO LATE MORNING HOURS AS RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS TRANSITION EASTWARD. MOUNTAIN OBSCURATIONS ACROSS MOUNTAINS AND PATCHY VALLEY FOG WILL ALSO DETERIORATE CONDITIONS BEFORE NOON. VFR CONDITIONS WILL PREVAIL ACROSS THE EAST CENTRAL PLAINS...SOUTH OF INTERSTATE 40. GUSTY WINDS WILL ALSO QUICKLY DEVELOP BY EARLY AFTERNOON ALONG THE CENTRAL MOUNTAINS INTO THE EAST CENTRAL PLAINS WITH GUSTS TO 45KT POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 28 55 33 / 40 10 10 40 GALLUP.......................... 45 23 58 29 / 30 0 0 20 GRANTS.......................... 48 24 61 31 / 20 0 0 10 GLENWOOD........................ 62 31 70 36 / 30 0 0 0 CHAMA........................... 43 14 46 22 / 60 5 40 60 LOS ALAMOS...................... 44 26 53 31 / 40 5 10 20 RED RIVER....................... 39 14 48 25 / 50 0 10 30 TAOS............................ 44 18 52 28 / 50 5 20 30 SANTA FE........................ 48 24 56 34 / 40 5 5 10 SANTA FE AIRPORT................ 48 26 57 34 / 30 5 5 10 ESPANOLA........................ 56 25 61 32 / 40 5 10 20 ALBUQUERQUE HEIGHTS............. 54 32 62 40 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 57 31 65 36 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 53 31 60 38 / 20 0 0 0 ALBUQUERQUE WEST MESA........... 59 32 66 38 / 20 0 0 0 SOCORRO......................... 63 29 69 36 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 48 24 54 31 / 20 0 0 0 MORIARTY/ESTANCIA............... 51 26 62 33 / 30 0 0 0 CARRIZOZO....................... 60 32 67 40 / 10 0 0 0 RUIDOSO......................... 54 29 62 39 / 5 0 0 0 RATON........................... 52 19 58 30 / 10 0 0 5 LAS VEGAS....................... 50 24 61 36 / 20 0 0 5 ROY............................. 54 29 58 35 / 0 0 0 0 CLAYTON......................... 57 29 63 36 / 5 0 0 0 SANTA ROSA...................... 64 33 73 40 / 5 0 0 0 TUCUMCARI....................... 64 33 72 44 / 0 0 0 0 FORT SUMNER..................... 67 34 75 41 / 0 0 0 0 CLOVIS.......................... 65 34 72 43 / 0 0 0 0 PORTALES........................ 66 33 74 43 / 0 0 0 0 ROSWELL......................... 71 37 77 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ002>004. WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-010>013-016>021-026. RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && SHY/52
Hazardous weather outlook, Feb 22, 5:41 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST FRI FEB 22 2008 NMZ001>021-026-231300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 541 AM MST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WINTER STORM MOVING FROM WEST TO EAST ACROSS THE NORTHERN HALF OF THE STATE WILL DROP 2 TO 4 INCHES OF NEW SNOW OVER THE NORTHWEST PLATEAU AND MOUNTAINS...THE WEST CENTRAL MOUNTAINS...AND THE UPPER RIO GRANDE VALLEY THROUGH TONIGHT. EXPECT 1 TO 3 INCHES ADDITIONAL SNOW OVER THE HIGHER COUNTRY...ESPECIALLY THE CHUSKA AND ZUNI MOUNTAINS...AND WESTERN CATRON COUNTY NEAR THE ARIZONA LINE. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 5 AM MST SATURDAY TO COVER SNOWFALL AND POSSIBLE TRAVEL PROBLEMS DUE TO SNOW COVERED AND LOCALLY SLICK ROADS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW ON SATURDAY. HOWEVER...EXPECT AN ADDITIONAL 1 TO 4 INCHES OF NEW SNOW OVER THE NORTHWEST PLATEAU AND MOUNTAINS ON SATURDAY MORNING BEFORE SNOW ENDS SATURDAY AFTERNOON. A COLD FRONT SWEEPING FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE ON SATURDAY WILL INCREASE SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 45 MPH OVER THE EASTERN PLAINS ON SATURDAY AFTERNOON...AND LOW HUMIDITIES COMBINED WITH GUSTY WINDS SOUTH OF INTERSTATE 40 NEAR THE TEXAS BORDER WILL PRODUCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY. A COLD FRONT SWEEPING SOUTHWARD OVER THE EASTERN PLAINS ON MONDAY WILL REDEVELOP CRITICAL FIRE WEATHER CONDITIONS AS GUSTY WINDS COMBINE WITH LOW HUMIDITIES MAINLY ALONG AND SOUTH OF INTERSTATE 40 ON MONDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
In the hours before
Local storm report, Feb 23, 3:20 AM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST SAT FEB 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM SNOW ANGEL FIRE 36.39N 105.29W
02/22/2008 M4.0 INCH COLFAX NM CO-OP OBSERVER
0501 PM SNOW 2 WSW EL MORRO 35.04N 108.35W
02/22/2008 M3.0 INCH CIBOLA NM CO-OP OBSERVER
0828 PM SNOW 6 N WHITEWATER 35.35N 108.75W
02/22/2008 M3.0 INCH MCKINLEY NM TRAINED SPOTTER
SNOWFALL 3.0 INCHES
&&
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:02 AM MST | Red Flag Warning | ABQ | 11 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.